Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

What causes recurrent periods inspite of taking cylokapron?

User rating for this question
Answered by
Practicing since : 2007
Answered : 1279 Questions
ive had the rod implementation in for a month then when i got my first period it went for a week so the doctor put me on tablets called cylokapron that stopped the bleeding but on Saturday it started agian and its heavy im really worried
Posted Thu, 13 Mar 2014 in Birth Control
Answered by Dr. Arif N Khan 51 minutes later
Brief Answer: Irregular bleeding is common when on implant. Detailed Answer: Hi, Thank you for choosing Healthcaremagic. I can understand your concerns. I presume you are on Implanon implant, then your bleeding episode is one of the side-effect of Hormonal implant. This implant contains Etonogestrel as progesterone hormone. Hope you have not missed any of your previous periods and your doctor might have clinically examined you before putting you on implant. Because this is mainly to exclude you from pregnancy before putting you on implant. And your doctor has rightly given you tranexamic acid (cylokapron) tablet for control of bleeding. I totally agree with your doctor in prescribing this medicine. This irregular bleeding pattern might be there for few cycles, which might become alright by itself. What I suggest you is combination drug (tranexamic acid + mefenamic acid) for control of bleeding. Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor